|Big, fat abdomen
Aug 7, 2001
Question: Hi. I am 23 years old and have been on Combivir and Viramune for 4 years now. My CD4 is 700+ and VL is undetectable. I have noticed over the past 4 years that my abdomen has become very, very big and tight and bloated all the time, like there is a lot of internal fat. My fat is NOT the type I can pinch....it is NOT just below the skin. It seems to be inside me, internal. I do aerobic exercise (jog 3-5 miles a day) regulary and I eat a sensibly healthy diet, yet my big abdomen remains. I have a hard time breathing and I am almost always uncomfortably tight, bloated and stuffed. After eating even small meals, I experience extreme discomfort in my abdomen, like their isn't room for the food. I am doing the right thing as far as exercise and diet, with no improvement. My testosterone level is normal but my cholesterol and blood sugar levels are high despite rigourous diet and exercise. My HMO doctors (plural) won't even discuss the problem. I need help! Are there any medicines or hormones or anything that might help get rid of this internal fat?
Response from Dr. Fisher
I just answered a question just like this. Please refer to that posting. We do not have a solution to this increasingly common and frustrating problem. AF
INTERVENTIONS FOR LIPODISTROPHY
worried about some symptoms.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.